Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 1, 2021Pierce County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 1, 2021, 4:39 PM EDT for Pierce County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 4:39 PM EDT (20:39 UTC)
Expired
Aug 1, 2021, 5:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL

County Pierce County, GA

The radar

The Moody AFB radar (KVAX), 101 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2380 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS82 KJAX 012039
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
439 PM EDT Sun Aug 1 2021
 
GAZ134>136-151-152-012130-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
439 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTH CENTRAL
BRANTLEY...SOUTHEASTERN BACON...SOUTHWESTERN WAYNE AND SOUTHERN
APPLING COUNTIES UNTIL 530 PM EDT...

* At 438 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Bristol, or 8 miles west of
  Patterson, moving southeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Blackshear, Patterson, Screven, Offerman, Bristol, Raybon and
  Hortense.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3143 8179 3121 8200 3132 8239 3136 8239
      3153 8227
TIME...MOT...LOC 2038Z 294DEG 22KT 3143 8227 

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:28 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 1, 3:28 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
328 PM EDT Sun Aug 1 2021

.Near Term.../through Monday/...

High pressure will be southeast of the area Today, with a frontal
zone just to the north. Scattered to numerous convection anticipated
this afternoon and evening. The front will sink southeast Tonight
into SE GA counties, which could keep activity going into the
overnight hours.

The surface front will stall over area during the day Monday, as
500mb trough digs into southeastern US. The combination of diurnal
heating, convergence along the front and added instability
associated with upper trough will yield a fairly active convective
day on Monday. With the surface flow largely running along the
surface boundary could see rounds of heavy rainfall training over
the region. So, in addition to potential for strong to a few severe
storms Monday afternoon, will also anticipate localized flooding.

Temperatures Tonight will trend above normal, with a near to
slightly below normal day on Monday.

&&

.Short Term.../Monday night through Thursday/...

The region remains in the base of a 500mb trough with a stalled
frontal zone at the surface in place through Wednesday. This pattern
will continue the stormy period, with rounds of convection expected.

The pattern begins to change into Thursday, as the upper trough
flattens, and the surface frontal zone lifts back to the north, as
surface high pressure builds toward east. While it will still be
moist and unstable enough for diurnally driven convection on
Thursday, the chances will begin to trend down.

Overnight lows will be near normal this period, while highs will
trend below normal due to rain and cloud coverage.

&&

.Long Term.../Thursday night through Sunday/...

High pressure will extend across the area from a center to the east
this period. While convective chances will be a little lower than
earlier in the week, chances will still be higher than average.

Temperatures will trend near normal at night, and a little below
normal for highs.

&&

.Marine...

A frontal boundary will sink southeast into area Tonight, and stall
through Wednesday. The boundary will lift back to the north and
weaken later in the week, as high pressure builds toward the east.

Rip Currents: Low through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  75  90  72  82  71 /  60  90  70  90  60
SSI  78  89  76  84  75 /  50  90  80  90  60
JAX  77  93  74  85  73 /  30  90  70  90  50
SGJ  77  91  75  87  74 /  20  70  60  80  40
GNV  76  89  74  84  74 /  30  70  70  90  50
OCF  76  88  74  87  74 /  30  70  70  80  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 1, 3:28 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
328 PM EDT Sun Aug 1 2021

GAZ149-163-250-012015-
Atkinson GA-Clinch GA-Northern Ware GA-
328 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...WEST
CENTRAL WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 415 PM EDT...

* At 328 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southwest of Pearson, moving
  east at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Argyle and Cogdell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3129 8297 3123 8253 3102 8264 3111 8297
      3118 8297 3119 8300 3122 8301
TIME...MOT...LOC 1928Z 279DEG 17KT 3120 8291

SHASHY
Special weather statement, Aug 1, 3:46 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT Sun Aug 1 2021

GAZ152-154-165-166-250-264-350-364-012045-
Northeastern Charlton GA-Inland Camden GA-Coastal Glynn GA-
Western Charlton GA-Brantley GA-Coastal Camden GA-Northern Ware GA-
Southern Ware GA-
346 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...SOUTH CENTRAL GLYNN...
SOUTHERN BRANTLEY...CENTRAL WARE AND NORTHERN CHARLTON COUNTIES UNTIL
445 PM EDT...

* At 345 PM EDT, National Weather Service meteorologists were
  tracking showers and a few strong thunderstorms along a line
  extending from near Manor to near Jekyll Island. Movement was east
  around 20 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Woodbine, Race Pond, Fort Mudge, Jekyll Island, Waverly, Braganza,
  Boggy Bay, Needham, Tarboro and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3084 8141 3097 8253 3103 8260 3104 8259
      3118 8242 3108 8139
TIME...MOT...LOC 1945Z 284DEG 23KT 3108 8250 3101 8148

SHASHY
Local storm report, Aug 1, 3:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     2 WSW ALMA              31.53N 82.50W
08/01/2021  M41 MPH          BACON              GA   ASOS

            ASOS STATION KAMG ALMA RECORDED A PEAK WIND
            GUST OF 41 MPH.

&&

KB
Special weather statement, Aug 1, 3:57 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Sun Aug 1 2021

GAZ132-134-135-151-250-012045-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Northern Ware GA-
357 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN PIERCE...
NORTH CENTRAL WARE...BACON AND SOUTHERN APPLING COUNTIES UNTIL 445 PM
EDT...

* At 355 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Broxton, moving east at 25 mph.
  Another thunderstorm near Alma will move southeast at 20 mph.

* Wind gusts up to 50 mph possible with these storms. Alma Georgia
  reported a thunderstorm wind gust to 41 mph at 350 PM.

* Locations impacted include...
  Douglas, Alma, Broxton, Ambrose, Nicholls, Pridgen, West Green,
  Dixie Union, New Lacy and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3156 8306 3161 8306 3163 8303 3163 8301
      3166 8301 3166 8300 3173 8300 3168 8284
      3167 8283 3167 8252 3175 8252 3167 8213
      3166 8213 3132 8242 3148 8311
TIME...MOT...LOC 1955Z 284DEG 22KT 3161 8291

SHASHY
Special weather statement, Aug 1, 4:10 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Sun Aug 1 2021

GAZ163-250-350-012100-
Clinch GA-Northern Ware GA-Southern Ware GA-
410 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES UNTIL 500 PM EDT...

* At 409 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Homerville, moving southeast at
  20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Homerville and Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3109 8293 3117 8283 3113 8266 3101 8251
      3081 8259
TIME...MOT...LOC 2009Z 303DEG 18KT 3110 8282

SHASHY
Special weather statement, Aug 1, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
439 PM EDT Sun Aug 1 2021

GAZ134>136-151-152-012130-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
439 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTH CENTRAL
BRANTLEY...SOUTHEASTERN BACON...SOUTHWESTERN WAYNE AND SOUTHERN
APPLING COUNTIES UNTIL 530 PM EDT...

* At 438 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Bristol, or 8 miles west of
  Patterson, moving southeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Blackshear, Patterson, Screven, Offerman, Bristol, Raybon and
  Hortense.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3143 8179 3121 8200 3132 8239 3136 8239
      3153 8227
TIME...MOT...LOC 2038Z 294DEG 22KT 3143 8227

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:14 PM EDTSpecial Marine WarningJAX61 min
Aug 1, 3:02 PM EDTSpecial Marine WarningJAX71 min
Aug 1, 3:10 PM EDTSpecial Weather StatementJAXNassau35 min
Aug 1, 3:38 PM EDTSpecial Marine WarningJAX97 min
Aug 1, 4:49 PM EDTSpecial Marine WarningJAX56 min
Aug 1, 5:18 PM EDTSpecial Weather StatementJAXNassau42 min
Aug 1, 5:58 PM EDTSpecial Weather StatementJAXNassau62 min
Aug 1, 6:23 PM EDTSpecial Weather StatementJAXNassau52 min
Aug 1, 6:45 PM EDTSpecial Weather StatementJAXHamilton45 min
Aug 1, 6:53 PM EDTSpecial Weather StatementJAXDuval52 min
Aug 1, 7:16 PM EDTSpecial Weather StatementJAXBaker59 min
Aug 1, 7:34 PM EDTSpecial Weather StatementJAXColumbia, Suwannee56 min
Jul 31, 10:06 PM EDTSpecial Weather StatementJAXBacon, Coffee39 min
Jul 31, 10:35 PM EDTSpecial Weather StatementJAXBacon, Brantley, Pierce40 min
Aug 1, 3:12 PM EDTSpecial Weather StatementJAXCoffee48 min
Aug 1, 3:28 PM EDTSpecial Weather StatementJAXAtkinson47 min
Aug 1, 3:46 PM EDTSpecial Weather StatementJAXCamden, Ware59 min
Aug 1, 3:57 PM EDTSpecial Weather StatementJAXBacon, Coffee48 min
Aug 1, 4:10 PM EDTSpecial Weather StatementJAXClinch50 min
Aug 1, 4:42 PM EDTSpecial Weather StatementJAXAtkinson48 min
Aug 1, 4:44 PM EDTSpecial Weather StatementJAXWare46 min
Aug 1, 4:47 PM EDTSpecial Weather StatementJAXCamden43 min
Aug 1, 5:20 PM EDTSpecial Weather StatementJAXClinch55 min
Aug 1, 5:25 PM EDTSpecial Weather StatementJAXCharlton50 min
Aug 1, 6:09 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.